MAUDE Adverse Event Report: BECTON, DICKINSON & CO. BD VACUTAINER® SERUM BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. BD VACUTAINER® SERUM BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 368660
Medical Device Problem Codes Leak/Splash (1354); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd vacutainer® serum blood collection tubes had collapsed tubes caused no serious injury medical intervention.
 
Additional Manufacturer Narrative
Correction: short description was reported incorrectly on the initial mdr.The correct description is: it was reported that the bd vacutainer® serum blood collection tubes looked melted.No serious injury or medical intervention was reported.Investigation summary: bd received samples from the customer facility for investigation.The samples were evaluated and the customer's indicated failure mode for collapsed tubes with the incident lot was observed.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Based on evaluation of the customer samples, the customer¿s indicated failure mode for collapsed tubes with the incident lot was observed.This complaint investigation was handled under the premise of a previously investigated issue specific for collapsed tubes, where it was determined that the results and conclusions established in the previous investigations pointed to the same indicated failure mode and root causes observed in the current complaint investigation.Additionally, the conclusion drawn from the current complaint investigation did not yield new information regarding the indicated failure mode.Complaint data for this failure mode is monitored and trended on a routine basis.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the bd vacutainer® serum blood collection tubes looked melted.No serious injury or medical intervention was reported.
 
Additional Manufacturer Narrative
Correction: due to an it issue beginning on 7/3/2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: device returned to manufacture: yes.
 
Event or Problem Description

Brand Name
BD VACUTAINER® SERUM BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO.
150 south 1st avenue
broken bow NE 68822
MDR Report Key7589005
Report Number1917413-2018-02020
Device Sequence Number11311107
Product Code JKA
UDI-Device Identifier50382903686600
UDI-Public50382903686600
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K971449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2018
Device Catalogue Number368660
Device Lot Number7180600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2018
Initial Date Received by Manufacturer 02/02/2018
Supplement Date Received by Manufacturer02/02/2018
02/02/2018
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date07/17/2018
10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;